MAUDE Adverse Event Report: ARTHREX, INC. SUTURETAPE 1.3MM WH/BL & WH/BLK; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. SUTURETAPE 1.3MM WH/BL & WH/BLK; POLYETHYLENE SYNTHETIC SUTURE
Model Number SUTURETAPE 1.3MM WH/BL & WH/BLK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 9/29/2023, it was reported by a sales representative via sems-06045007 that an ar-13999hdn hd scorpion needle with megaloader, ve5, had an issue.The surgeon was completing an aflex 301 patch over a rotator cuff, side-side repair.The surgeon placed and tied 3 suturetapes, starting anterolateral and moving posteriorly.On attempting to place a final suture tape on the posterolateral corner of the patch/cuff tissue, the distal 8-9mm of the hd scorpion needle broke off, cutting the suture.On pulling the scorpion out of the joint, the broken needle tip flew out and landed on the back scrub table.The surgeon stated after the case, ¿i felt the needle bend as i fired it through the patch.¿ the case was completed using another ar-13999hdn hd scorpion needle and several packs of ar-7501 with a delay of 4-5 minutes while retrieving and opening a new scorpion hd needle.There was no additional anesthesia needed.This was discovered during rotator cuff repair with a patch augmentation procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus cutting the suture.

Brand Name
SUTURETAPE 1.3MM WH/BL & WH/BLK
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18002086
Report Number1220246-2023-08352
Device Sequence Number20752559
Product Code GAT
UDI-Device Identifier10888867288819
UDI-Public10888867288819
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K171296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURETAPE 1.3MM WH/BL & WH/BLK
Device Catalogue NumberAR-7501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown